Dec 06, 2013 - 6:27 pm
I'm new on this forum and glad I can find some support. I was diagnosed with breast cancer stage 2A triple positive (HR2, progrsterone, esterogen) last August. There has been no clinical evidence of infected lymph nodes but I haven't had surgery yet. I started Adjuvent chemotherapy 2 months ago and I am half-way through the treatment. Everything went ok so far but of course a lot of bothering side effects of chemo. The good news is the tumor has shrunk dramatically.
The big hassle I'm dealing with now is chemo infiltration on my hand. My oncologist wasn't too crazy about placing a port prior to chemo and on my third round of chemo, the IV hurt on my hand (there wasn't enough good veins left on my arms) and nurse unplugged everything and poked me somewhere else on my hand. 10 days later I started to have a red mark starting on the injection site that went down all the way down my hand and beginninng of arm. I showed it to the dr who wasn't too happy about it and didn't understand why it showed so late. She gave me some anti-biotics just in case there is an infection. I started the medicine three days ago but the red mark seems to be thicker and redder on the top part of handalthough bottom part seems to dissipate a bit but not sure.. I'm super worried about it when I read about IV infiltration and extravasion on the Internet. My oncologist is out of town and nurses emailed my dr told me to continue the anti-biotic. I'm super worried about the burning of the skin permanently and long-side effects of it. Has anyone experienced something like that? Thanks so much in advance. I'm super upset about it and very worried.